Alert archive / Utah / High Wind Warnings in 2025
High Wind Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Dec 24, 2025, 11:34 PM MST for Tooele County, Utah. It was in force for 13 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2025, 11:34 PM MST (06:34 UTC)
- Expired
- Dec 25, 2025, 12:57 PM MST
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 12:40 AM MST | NON-TSTM WND GST 59 | 3 Ssw Dugway, UT | Mesonet station DPG32 Dugway 32. |
| Dec 25, 12:48 AM MST | NON-TSTM WND GST 63 | 2 Wnw Erda, UT | AWOS station KTVY Bolinder Field-Tooele Valley Airport. |
| Dec 25, 12:50 AM MST | NON-TSTM WND GST 58 | 2 Se Dugway, UT | Mesonet station DPG07 English Village. |
| Dec 25, 12:50 AM MST | NON-TSTM WND GST 59 | 1 E Dugway, UT | Mesonet station UTDUG SR-196 at MP 2 Dugway. |
| Dec 25, 12:50 AM MST | NON-TSTM WND GST 64 | 10 Ese Delle, UT | Mesonet station UTTIM I-80 at MP 79 Timpie. |
| Dec 25, 1:10 AM MST | NON-TSTM WND GST 63 | 8 Ese Delle, UT | Mesonet station UT31 I-80 at MP 78. |
| Dec 25, 1:30 AM MST | NON-TSTM WND GST 59 | 1 Nne Stockton, UT | Mesonet station PC103 Stockton North. |
| Dec 25, 1:30 AM MST | NON-TSTM WND GST 62 | 2 Wnw Tooele, UT | Mesonet station UT112 SR-112 at MP 6 Utah Avenue. |
| Dec 25, 3:00 AM MST | NON-TSTM WND GST 81 | 4 Nne Lake Pt, UT | Mesonet station UT201 SR-201 at I-80. |
| Dec 25, 4:40 AM MST | NON-TSTM WND GST 60 | 10 Nnw Grantsville, UT | Mesonet station UTDOL Dolomite. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WWUS75 KSLC 250634 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1134 PM MST Wed Dec 24 2025 UTZ102-252300- /O.UPG.KSLC.WI.Y.0025.000000T0000Z-251227T0000Z/ /O.NEW.KSLC.HW.W.0011.251225T0634Z-251226T0300Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Vernon, and Grantsville 1134 PM MST Wed Dec 24 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THURSDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Isolated gusts to 70 mph are possible on I-80 near Dolomite and Lake Point. * WHERE...Tooele and Rush Valleys. * WHEN...Until 8 PM MST Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-115-122-252300- /O.CON.KSLC.WI.Y.0025.000000T0000Z-251227T0000Z/ Great Salt Lake Desert and Mountains-Western Millard and Juab Counties-Southwest Utah- Including the following locations - Park Valley, Little Sahara, Milford, Beaver, Delta, Cedar City, Wendover, and Dugway 1134 PM MST Wed Dec 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts in excess of 50 mph. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, and Southwest Utah. * WHEN...Until 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects, such as holiday decorations, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
1 follow-up statement
607 WWUS75 KSLC 251957 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1257 PM MST Thu Dec 25 2025 UTZ102-261100- /O.CAN.KSLC.HW.W.0011.000000T0000Z-251226T0300Z/ /O.EXB.KSLC.WI.Y.0025.000000T0000Z-251226T1700Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Vernon, and Tooele 1257 PM MST Thu Dec 25 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 15 to 25 mph with gusts up to 45 to 55 mph. * WHERE...Tooele and Rush Valleys. * WHEN...Until 10 AM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-115-122-261100- /O.CON.KSLC.WI.Y.0025.000000T0000Z-251227T0000Z/ Great Salt Lake Desert and Mountains-Western Millard and Juab Counties-Southwest Utah- Including the following locations - Wendover, Park Valley, Little Sahara, Cedar City, Dugway, Delta, Milford, and Beaver 1257 PM MST Thu Dec 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts in excess of 50 mph. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, and Southwest Utah. * WHEN...Until 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects, such as holiday decorations, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov Webber
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:43 PM MST, 7 hours 51 minutes earlier. Its key messages:
- Record warm temperatures will continue through Thursday.
- Wind gusts in excess of 45 mph will continue across western Utah through Friday afternoon. Areas of blowing dust may reduce visibilities at times below 5 miles.
- 6 to 12 inches of snow is expected across the southern mountains above 8500 feet and western Uinta Mountains above 9000 feet Wednesday into late Thursday.
- Moderate to heavy rain will occur across southern Utah below 8500 feet through Thursday. Expect enhanced runoff across this area, with all streams, slot canyons, and other waterways running high.
- There is a less than 25 percent chance of measurable snow for valley floors of northern Utah Saturday morning.
- 8 to 14 inches, with locally higher amounts up to 20 inches, of snow will occur across the higher terrain of Utah Friday through Sunday morning.
Area forecast discussion, Dec 24, 3:43 PM MST, 7 hours 51 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
343 PM MST Wed Dec 24 2025
.KEY MESSAGES...
- Record warm temperatures will continue through Thursday.
- Wind gusts in excess of 45 mph will continue across western Utah
through Friday afternoon. Areas of blowing dust may reduce
visibilities at times below 5 miles.
- 6 to 12 inches of snow is expected across the southern mountains
above 8500 feet and western Uinta Mountains above 9000 feet
Wednesday into late Thursday.
- Moderate to heavy rain will occur across southern Utah below
8500 feet through Thursday. Expect enhanced runoff across this
area, with all streams, slot canyons, and other waterways
running high.
- There is a less than 25 percent chance of measurable snow for
valley floors of northern Utah Saturday morning.
- 8 to 14 inches, with locally higher amounts up to 20 inches, of
snow will occur across the higher terrain of Utah Friday
through Sunday morning.
&&
.DISCUSSION...Widespread light to moderate rain is ongoing across
southern Utah as an atmospheric river moves inland. The biggest
rain totals have been tied to the terrain of southern Utah, while
the lower elevations have seen just light on-and-off rain
throughout the day. Areas such as the Forsyth Burn Scar in the
Pine Valleys have already picked up close to 2 inches of water
with elevated flows along the Santa Clara River. The heaviest
precipitation is still trekking across the desert southwest and
will move into southwestern Utah overnight. This will be the
period in which all of southwestern Utah sees widespread moderate,
to at times heavy, rain, including the lower elevations. The
window for the highest rainfall rates will be from ~9pm to ~3am
before conditions become more showery.
Elsewhere across Utah expect mostly light precipitation with
pockets of moderate precipitation, however strong southerly flow
will shadow certain areas, such as the Salt Lake Valley, resulting
in only minor rain accumulations. Additionally, snow levels are
currently around 10,000 feet across most of the area. These snow
levels will remain high, generally above 8500-9000 feet during the
duration of this first round of precipitation. These strong
southerly winds will remain elevated through Friday, particularly
across the west desert where winds are gust as high as 50 mph.
There will be a lull in precipitation early Friday through Friday
evening before a trough moves into the area that will bring a cold
front that will allow snow levels to drop significantly. The
passage of this front will occur some time Friday evening with
mostly valley rain and mountain snow. A secondary shortwave will
also move through southern Utah around the same time. This will
enhance snowfall across the southern mountains. H7 temperatures
(~-5C to -7C) along this front appear to be too warm for valley
snowfall initially, but as colder air filters into the area these
snow levels will begin to drop. A trailing wave Saturday evening
will bring enhanced lift along with the best chance for valley
snowfall as H7 temperatures will be sufficiently cold for snow to
valley floors. This trailing wave won't have as much moisture to
work with, but a warm Great Salt Lake and northwest flow aloft
will help to enhance precipitation downwind of the lake. This will
also keep snow going through the mountains of northern Utah
through Sunday morning.
This trough quickly exits on Sunday with a ridge building back
into the area for most of next week. This will keep conditions dry
with gradually warming temperatures.
&&
.AVIATION...KSLC...South winds gusting in excess of 25 KTS at times
will persist through the TAF period. Rain showers will increase in
the vicinity of the terminal after 02Z, with the best chance of rain
at the terminal coming after 07Z. The chance of MVFR or lower
CIGS/VIS with these rain showers is less than 10 percent.
.REST OF UTAH AND SOUTHWEST WYOMING...Gusty south winds will persist
across the area throughout the evening and overnight hours. These
winds will gust in excess of 25 kts at times at KCDC and other
locations which typically see enhanced southerly flow. predominant
rain will develop across southwestern Utah through the evening and
persist through the overnight hours, with MVFR CIGS/VIS likely
within heavier showers at KCDC and KSGU. Further north, scattered
rain showers will persist near the ID border, with rain showers
becoming more widespread after 07Z across northern Utah and
southwest Wyoming. CIGS will fall below 6000 feet during this time,
and MVFR CIGS/VIS will be possible within heaver showers
overnight.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 5 PM MST Friday for UTZ101-102-115-122.
Winter Weather Advisory from 11 AM Friday to 5 AM MST Sunday for
UTZ110>113.
Winter Weather Advisory until 11 PM MST Thursday for UTZ112-125.
Winter Weather Advisory from 5 PM Friday to 5 PM MST Saturday
for UTZ125.
WY...None.
&&
PUBLIC...Mahan
AVIATION...Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:26 PM MST | Areal Flood Advisory | SLC | Washington | 6 hr |
| Dec 25, 4:45 AM MST | Areal Flood Warning | SLC | Iron, Kane, Washington | 6 hr |
Nearby
High Wind Warnings in Utah, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.